Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX

June 14, 2005Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2005, 5:07 PM CDT for Burnet County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2005, 5:07 PM CDT (22:07 UTC)
Expired
Jun 14, 2005, 5:44 PM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-376 J/kg
Mixed-layer LCL
2035 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 142207
SVREWX
TXC053-142300-
/O.NEW.KEWX.SV.W.0166.050614T2207Z-050614T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF MARBLE FALLS...AND MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE COTTONWOOD SHORES.

LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
      3049 9832

$$
2 follow-up statements
000 
WWUS54 KEWX 142225
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT TUE JUN 14 2005

TXC053-142300-
/O.CON.KEWX.SV.W.0166.000000T0000Z-050614T2300Z/
BURNET TX-
522 PM CDT TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
BURNET COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MARBLE FALLS...OR ABOUT 
NEAR GRANITE SHOALS. THE THIS STORM WAS WAS NEARLY STATIONARY.

RAINFALL RATES OF UP TO TWO INCHES PER HOUR WERE ALSO NOTED AND MAY 
PONDING OF WATER IN LOW LYING AREAS IN AND NEAR GRANITE SHOALS. 

LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
      3049 9832

$$
000 
WWUS54 KEWX 142244
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT TUE JUN 14 2005

TXC053-142252-
/O.CAN.KEWX.SV.W.0166.000000T0000Z-050614T2300Z/
BURNET TX-
542 PM CDT TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORM NEAR GRANITE SHOALS HAD WEAKENED BELOW SEVERE LEVELS. 
AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS 
CANCELLED. 

PONDING OF WATER IN LOW LYING AREAS IN AND AROUND GRANITE SHOALS MAY 
CONTINUE FOR THE NEXT HOUR OR SO.  

LAT...LON 3052 9817 3100 9795 3096 9836 3077 9835
      3049 9832

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:50 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 14, 3:50 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT TUE JUN 14 2005

.DISCUSSION...
DISCUSSION...
700 TO 300 HPA LOW VCNTY OF GREAT LAKES WITH WEAK TROF EXTENDING
SOUTHWEST OVR PARTS OF TX WILL ALL CONTINUE MOVING EAST THIS AFTN
AND TNGT.  MESO BNDRY AND WEAK COOL FRONT TO THE NORTH MAY BRING
SOME WDLY SCT TO SCT SHOWERS OR THUNDERSTORMS IN THE EVENING HOURS.
ADDED THIS POSSIBILITY FOR THIS EVENING.  MOST INFO SHOWS THIS
ACTIVITY WEAKENING LATE TONIGHT OR AFTER MIDNIGHT.  THIS PATTERN
FITS TRENDS THAT DEVELOPED SINCE MARCH 7TH.

FOR WEDNESDAY...NCEP SOLUTIONS AND ECMWF CONTINUE TO BUILD
SUBTROPICAL HIGH OVER THE AREA FROM THE WEST...AND THIS TREND
CONTINUES THROUGH THU AND FRI.  ENSEMBLE MEAN AND GFS SOULTIONS
HAVE BEEN SHOWING THIS TREND SINCE EARLY JUNE FOR THE 15 TO THE
17TH.  THIS SIGNALS MORE STABLE CONDITIONS FOR WEDNESDAY THROUGH
FRIDAY.

BY THE WEEKEND...ENSEMBLE MEAN AND ECMWF CONTINUE TO SHOW HIGH
RELATIVELY STRONG OVER SOUTH CENTRAL TEXAS...WHILE SINGLE RUN
GFS SHOWS HIGH WEAKENING BY SUNDAY.  500 HPA TROF OVER EASTERN
U.S. APPEARS LOGICAL...GIVEN CIRCULATION PATTERNS OVER THE
ATLANTIC.  WESTWARD DEVELOPMENT OF THIS TROF OVER PARTS OF TEXAS
APPEARS MORE LOGICAL FROM DATA AVBL AT HAND TODAY...IN THE
EARLY TO MID PART OF NEXT WEEK...AS PART OF TROF DRIFTS SW ALONG
EAST SIDE OF HIGH.  THIS PATTERN...IF IT DOES EVOLVE WOULD FAVOR
WDLY SCT SHOWERS MON AND TUES OF NEXT WEEK.  MAIN PROCESS FOR THIS
TYPE OF ACTIVITY WOULD BE DAYTIME HEATING...IN A SUMMER LIKE SHOWER
PATTERN.  AT ANY RATE...SUMMER DOES OFFICIALLY BEGIN NEXT TUESDAY
THE 21ST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  97  75  98 /  30   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  72  97  72  98 /  30   0   0   0
DEL RIO INTL AIRPORT           75  98  77  99 /  30   0   0   0
SAN ANTONIO INTL AIRPORT       75  95  75  95 /  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

08/25
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT TUE JUN 14 2005

TXZ171>173-183>194-202>209-217>225-228-151100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
533 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE...BUT ARE NOT EXPECTED
TO BECOME SEVERE.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.